On social media, prescription medications for rapid weight loss include Ozempic, Wegovy, and Mounjaro, which are used to treat type 2 diabetes and clinical obesity.
However, others claim the medications produce a “Ozempic face” adverse effect that makes them look older. One of them is Jennifer Berger, who revealed to The New York Times that she used the weight-loss medication Mounjaro (tirzepatide) after giving birth.
Similar to Wegovy, Mounjaro has been shown to be extremely effective for weight loss at greater doses.
Although the medicine, which is administered by weekly injection into the thigh, stomach, or arm, helped Berger lose 20 pounds and she was happy with the results, the 41-year-old claimed that her face began to look quite haggard.
“I recall looking.”in the mirror, and it was almost like I didn’t even recognize myself,” she told the outlet. “My body looked great, but my face looked exhausted and old.”Dr. Oren Tepper, a New York-based plastic surgeon, explained to the Times that it’s common for weight loss to deflate key areas of the face, which can result in a person looking more aged.
“When it comes to facial aging, fat is typically more friend than foe,” he said. “Weight loss may turn back your biological age, but it tends to turn your facial clock forward.”